Vol. 72, No. 2, 1977

Recent Issues
Vol. 325: 1
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
On the retractability of some one-relator groups

Richard Dowell Byrd, Justin Thomas Lloyd and Roberto A. Mena

Vol. 72 (1977), No. 2, 351–359

Recently the concept of a retractable group has been introduced. This class of groups contains the class of lattice-ordered groups as a proper subclass, and, in particular, contains the class of all torsion-free abelian groups. Retractable groups enjoy many of the properties of lattice-ordered groups; in fact, most results concerning lattice-ordered groups have immediate extensions to this wider class. In this note, we investigate the retractability of certain two-generator one-relator groups.

Mathematical Subject Classification 2000
Primary: 20F05
Received: 11 June 1976
Revised: 21 April 1977
Published: 1 October 1977
Richard Dowell Byrd
Justin Thomas Lloyd
Roberto A. Mena